Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 6, 2025, 3:37 AM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 3:37 AM CDT (08:37 UTC)
- Expired
- Apr 6, 2025, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Kemper County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
203
WFUS54 KJAN 060837
TORJAN
MSC069-103-060930-
/O.NEW.KJAN.TO.W.0081.250406T0837Z-250406T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
337 AM CDT Sun Apr 6 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Noxubee County in east central Mississippi...
Northwestern Kemper County in east central Mississippi...
* Until 430 AM CDT.
* At 337 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Bluff Springs, or 8 miles west of De Kalb, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gholson and Preston around 340 AM CDT.
Shuqualak around 355 AM CDT.
Macon and Paulette around 405 AM CDT.
Prairie Point around 415 AM CDT.
Deerbrook around 425 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3302 8834 3279 8868 3288 8885 3327 8846
3317 8832
TIME...MOT...LOC 0837Z 222DEG 37KT 3279 8881
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL2 follow-up statements
356
WWUS54 KJAN 060902
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
402 AM CDT Sun Apr 6 2025
MSC069-060912-
/O.CAN.KJAN.TO.W.0081.000000T0000Z-250406T0930Z/
Kemper MS-
402 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR NORTHWESTERN KEMPER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for east central
Mississippi.
&&
LAT...LON 3302 8834 3293 8848 3293 8858 3321 8837
3317 8832
TIME...MOT...LOC 0902Z 233DEG 43KT 3297 8852
$$
MSC103-060930-
/O.CON.KJAN.TO.W.0081.000000T0000Z-250406T0930Z/
Noxubee MS-
402 AM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN NOXUBEE COUNTY...
At 402 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Shuqualak, or 10 miles south of Macon, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Prairie Point and Paulette around 410 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3302 8834 3293 8848 3293 8858 3321 8837
3317 8832
TIME...MOT...LOC 0902Z 233DEG 43KT 3297 8852
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL929
WWUS54 KJAN 060920
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
420 AM CDT Sun Apr 6 2025
MSC103-060930-
/O.EXP.KJAN.TO.W.0081.000000T0000Z-250406T0930Z/
Noxubee MS-
420 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR SOUTHEASTERN NOXUBEE COUNTY WILL EXPIRE AT
430 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 AM CDT for east central
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
&&
LAT...LON 3302 8834 3293 8848 3293 8858 3321 8837
3317 8832
TIME...MOT...LOC 0920Z 222DEG 37KT 3310 8838
$$
DLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:47 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 6, 1:47 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
147 AM CDT Sun Apr 6 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 934 PM CDT Sat Apr 5 2025
A line storms aligned with a strong cold front pushing into our
area has become a focus for intense rainfall rates this evening.
Strong winds aloft are venting deep convection, and the combined
influx of tropical low-level moisture from the western
Atlantic/Caribbean and upper-level moisture from the Eastern
Pacific have boosted Precipitable Water values up to 2.0 inches
along the axis of the front. GOES satellite-derived rain rate/QPE
products have shown persistent cores of deep convection with rain
rates around 2.0 inches per hour this evening. With storm motions
along the front, these storms have been training over locations
for 2 to 3 hours. Widespread personal weather station reports,
METARs, and radar estimates put rainfall measurements of 3 to 5
inches at locations between Monroe, LA up to to Grenada and west
from there so far. Flash flooding continues to be an ongoing
concern in those areas. As the line pushes east, we are starting
to see strong indications of frontogenetical forcing with the
portion moving out of northwest LA. KDGX base velocities are also
increasing over the last hour, suggesting an increased easterly
push in the next short wile. The residence time for heavy rain may
not be quite as long at locations, but localized flash flooding
especially in urban/suburban locations can be expected with
rainfall rates of near 2 inches per hour. Additionally, with a
stronger push to the cold front, the threat for damaging wind
gusts and isolated spinup tornadoes will continue to be a threat
with the squall line pushing east overnight. /NF/
&&
.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025
Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.
Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.
There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.
By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.
Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/
&&
.AVIATION...
(06Z TAFS)
Issued at 135 AM CDT Sun Apr 6 2025
A line of strong to severe TSRA continues to move east across the
forecast area. Winds will quickly shift out of the northwest and
north in the wake of the squall line. Cold front associated with
this squall line will also bring widespread IFR ceilings and
possible -DZ or -RA through the period, with gradually improving
visibility from west to east. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 59 42 67 / 20 0 0 0
Meridian 49 60 41 68 / 40 10 0 0
Vicksburg 47 59 42 67 / 10 0 0 0
Hattiesburg 52 63 42 71 / 60 20 0 0
Natchez 47 58 41 67 / 10 0 0 0
Greenville 44 59 44 63 / 10 0 0 0
Greenwood 44 60 42 64 / 10 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-025>029-
034>036-040>042-047.
LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
023-025.
AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
KP/NFIn the hours before
Local storm report, Apr 6, 12:32 AM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1232 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood Cleveland 33.75N 90.73W
04/05/2025 Bolivar MS Fire Dept/Rescue
Significant flooding in town, many streets
flooded some with roughly 2 ft of water in
the roads and water well up into yards.
&&
CELocal storm report, Apr 6, 12:33 AM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1233 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood 2 ESE Greenville 33.40N 91.04W
04/05/2025 Washington MS Emergency Mngr
Significant flooding across Greenville with
many streets or roads flooded. Many stalled
vehicles.
&&
CELocal storm report, Apr 6, 1:53 AM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
153 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM Tstm Wnd Dmg 1 ENE Utica 32.11N 90.60W
04/05/2025 Hinds MS Emergency Mngr
Emergency management reported a tree down on
Hwy 27 South near Morrison Rd in Utica MS.
&&
CRLocal storm report, Apr 6, 2:07 AM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
207 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM Tstm Wnd Dmg 1 SSE Clinton 32.33N 90.33W
04/06/2025 Hinds MS Emergency Mngr
Emergency management reported a tree on a
vehicle with entrapment and injuries on the
Natchez Trace south of I-20 in Clinton.
&&
CRLocal storm report, Apr 6, 2:34 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
234 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flood Starkville 33.45N 88.82W
04/06/2025 Oktibbeha MS Public
Yard was flooded, and water was across both
lanes of MS Highway 12.
&&
NFLocal storm report, Apr 6, 3:12 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
312 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM Tstm Wnd Dmg 2 NW Lawrence 32.34N 89.25W
04/06/2025 Newton MS Storm Chaser
Small trees and tree limbs broken on
Interstate 20. Possible tornado damage.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:10 PM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 5 hr |
| Apr 5, 7:17 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 6 hr |
| Apr 5, 8:21 PM CDT | River Flood Warning | JAN | Clay | 61 hr |
| Apr 5, 8:35 PM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 5, 8:41 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 64 min |
| Apr 5, 9:19 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 5 hr |
| Apr 5, 9:50 PM CDT | Special Weather Statement | JAN | Warren | 55 min |
| Apr 5, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 74 min |
| Apr 5, 10:38 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Holmes, Montgomery | 37 min |
| Apr 5, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 76 min |
| Apr 5, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 76 min |
| Apr 5, 11:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 56 min |
| Apr 5, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 53 min |
| Apr 5, 11:40 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 4 hr |
| Apr 5, 11:50 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 4 hr |
| Apr 6, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 64 min |
| Apr 6, 12:29 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 61 min |
| Apr 6, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 6, 12:43 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 62 min |
| Apr 6, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake | 47 min |
| Apr 6, 1:12 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott | 63 min |
| Apr 6, 1:23 AM CDT | Tornado Warning | JAN | Lowndes | 22 min |
| Apr 6, 1:39 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Winston | 66 min |
| Apr 6, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 65 min |
| Apr 6, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 47 min |
| Apr 6, 1:48 AM CDT | Flash Flood Warning | JAN | Hinds, Leake, Madison, Neshoba, Rankin, Scott | 4 hr |
| Apr 6, 1:56 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more | 4 hr |
| Apr 6, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 61 min |
| Apr 6, 2:18 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| Apr 6, 2:37 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 4 hr |
| Apr 6, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 45 min |
| Apr 6, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 63 min |
| Apr 6, 2:51 AM CDT | Tornado Warning | JAN | Simpson | 30 min |
| Apr 6, 2:59 AM CDT | Tornado Warning | JAN | Kemper, Neshoba | 61 min |
| Apr 6, 3:40 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Rankin, Simpson, Smith | 65 min |
| Apr 6, 3:53 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 67 min |
| Apr 6, 4:05 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 6, 4:16 AM CDT | Tornado Warning | JAN | Jones | 18 min |
| Apr 6, 4:32 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Newton, Scott, Smith | 58 min |
| Apr 6, 4:38 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 51 min |
| Apr 6, 4:50 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 25 min |
| Apr 6, 5:05 AM CDT | Tornado Warning | JAN | Jasper, Jones | 44 min |
| Apr 6, 5:20 AM CDT | River Flood Warning | JAN | Hinds, Warren | 3 days |
| Apr 6, 5:27 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 63 min |
| Apr 6, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 67 min |
| Apr 6, 5:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Apr 6, 5:53 AM CDT | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Apr 6, 6:27 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| Apr 6, 6:43 AM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Apr 6, 10:49 AM CDT | River Flood Warning | JAN | Lowndes | 4 days |
| Apr 6, 10:49 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 6, 12:04 PM CDT | Areal Flood Warning | JAN | Lowndes | 3 days |
| Apr 6, 12:14 PM CDT | River Flood Warning | JAN | Leflore | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.